Letrozole

Hi I’m new to this forum.  I have had breast cancer twice, 2nd time round was in the same breast.  Because of this I decided to go for a double mastectomy to avoid a “3rd” time.  First time round I was put into Tamoxifen for 5 years, apart from the common side effect of hot flushes & mega weight gain  I felt well on then.  However, I’m now on Letrozole, have been taking them for just over 12 months and am experiencing just about every single side effect listed and more.  Recently I have been getting excessive sweating, dull like growing pain in my left leg from hip to  knee, excessive fatigue and more recently bouts of Vertigo & Tinnitus which are so debilitating I keep having to take time off work.  I’m interested to find out  if anyone else is experiencing this on Letrozole?  I also have aching joints which I can cope with, excessive itchiness all over the body, mainly at nigh but I take antihistamines for that.

With all of this going on it’s making me feel like a complete hypercondriact... is anyone else experiencing all of this and how do you cope? 

I look forwards to your comments xx

Parents Reply
  •  

    Hi She,

    Welcome to the forum.

    I am sorry to hear about your experience with Letrozole. I had a lot of bother with my knees when taking Letrozole. One knee was certainly a lot more painful than the other. I eventually ended up having both knees replaced.

    Have you discussed this with your care team? They can prescribe pain killers to help ease the situation for you.

    Kind regards,

    Jolamine xx

Children
  • Hi, I too have ended up with one knee replacement with my second due in January, I also had a shoulder replacement on the same side as my breast cancer and the specialist told me it was very common after radiotherapy.  My shoulders still ache in bed at night but my legs and knees are much better with Aromasin/Exemestene.  I felt very old when using Letrozole. I feel much better now.

  •  

    Hi Snowdrops,

    I'm now looking at hip replacements, despite having stopped taking Letrozole after 6 years, in July 2017. My knees are much better, but I still have pain in my arms, shoulders, back and legs. I agree that I felt very old too when I was taking Letrozole.

    I hope that your second knee replacement goes well in January.

    Kind regards,

    Jolamine xx